UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 53

of 'Infusion reactions to systemic chemotherapy'

53
TI
Death from anaphylaxis to cisplatin: a case report.
AU
Zweizig S, Roman LD, Muderspach LI
SO
Gynecol Oncol. 1994;53(1):121.
 
A patient with a history of ovarian carcinoma that had responded well to cisplatin was treated with platinum agents for a recurrence. She had a seizure while receiving carboplatin and was switched to cisplatin. The patient was premedicated with antihistamines and steroids. After approximately 400 micrograms of cisplatin she went into anaphylactic shock and could not be resuscitated. The reported frequency of hypersensitivity reactions to cisplatin is between 1 and 20%. Premedication with steroids and antihistamines, single-agent chemotherapy, and slow rate of infusion are of help in preventing these reactions. All of these precautions were unsuccessful in preventing refractory anaphylaxis in this patient.
AD
Department of Obstetrics and Gynecology, University of Southern California School of Medicine, Los Angeles 90033.
PMID